Thunderstorm Wind, Parmer
- When
- March 9, 12:55 AM CST
- Where
- Parmer County, 0.57 mi W of Friona Benger Arpk
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.650, -102.690
Measured by a Texas Tech University West Texas mesonet.
Shortly before 1 AM CST, a narrow line of showers and thunderstorms raced out of east-central New Mexico along a Pacific cold front. Although instability was very weak (less than 500 J/kg of CAPE), strong lift along the front sustained these storms for several hours and allowed them to develop southward while sweeping across most of the South Plains, southern Texas Panhandle and portions of the…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Shortly before 1 AM CST, a narrow line of showers and thunderstorms raced out of east-central New Mexico along a Pacific cold front. Although instability was very weak (less than 500 J/kg of CAPE), strong lift along the front sustained these storms for several hours and allowed them to develop southward while sweeping across most of the South Plains, southern Texas Panhandle and portions of the Rolling Plains. A layer of high winds around 70 mph at 5000 feet was carried to the surface with ease in this convection and resulted in dozens of downbursts with one wind gust measured as high as 80 mph. Damage reports were not available at the time of this entry.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Mar 8, 10:54 PM CST, 2 hours 1 minute earlier.
Area Forecast Discussion National Weather Service Lubbock TX 1054 PM CST Fri Mar 8 2019 .DISCUSSION... Gusty winds mainly associated with sprinkles/light showers are staying up in advisory criteria across northwestern zones despite the precip moving east of those areas. Will have the potential for sustained advisory level winds later tonight as the Pacific front and maybe additional elevated showers move in from New Mexico. Have hoisted a Wind Advisory for the northwestern/north-central six zones. && .PREV DISCUSSION... /issued 1034 PM CST Fri Mar 8 2019/ AVIATION... A Pacific front has moved through LBB and PVW bringing strong southwest winds. Expect the front to push through CDS in the next few hours then for winds to become more westerly at all sites. Wind speeds will stay up around 20 kts with gusts to 35 kts through mid afternoon before decreasing to around 10 kts in the evening. PREV DISCUSSION... /issued 249 PM CST Fri Mar 8 2019/ DISCUSSION... This afternoon water vapor continues to show a deep fetch of mid and high level moisture streaming over the region. Our next Pacific storm system continues to move eastward and will begin to affect the area late this evening and overnight. As the system and its dynamics cross the FA we will see area wide scattered rain showers. Soundings suggest that off the Caprock there could be minimal instability. Thus, a rumble of thunder could be heard. While winds will be the main impact with this storm system the strongest winds will occur during the morning and early afternoon hours saving the region from wind advisory strength winds. Blowing dust will also be a concern during this time frame. Breezy winds will continue throughout the day tomorrow and begin to taper off from west to east around sunset. Sunday into Monday will be mostly uneventful as the area falls under zonal flow and then a quick shortwave ridge. A weak cool front will move through the area Sunday. The only impact from the front will be cooler than normal temperatures. Monday our next Pacific storm system will begin to take shape off the SOCAL coast. This system appears wetter and windy. Ahead of the systems arrival, Gulf moisture will begin to stream into the area providing plenty of cloud cover Monday and isolated rain showers. The actual dynamics associated with this system will arrive Tuesday. Tuesday through Wednesday we will see increased precipitation chances and again, there will be enough instability with this system to include thunderstorms in the forecast. Wednesday afternoon into early Thursday winds will increase further (but stay below wind advisory levels) as the system exits the region. Friday, an upper level longwave trough will stretch across much of the western CONUS as a surface cool front moves through the FA dropping temperatures back down below normal. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 5 AM CST Saturday for TXZ021>023-027>029. && 07/08
Hazardous Weather Outlook National Weather Service Lubbock TX 1049 PM CST Fri Mar 8 2019 TXZ021>044-091700- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1049 PM CST Fri Mar 8 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight Strong winds of 25 to 40 mph can be expected overnight mainly across the extreme southwestern Panhandle and the northern South Plains. A Wind Advisory is in effect until 5 AM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Breezy to potentially windy conditions Saturday could create elevated fire weather conditions. Isolated to scattered thunderstorms will be possible Monday through Tuesday night as a strong storm system cross the region. Severe weather is not expected.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
850 PM CST FRI MAR 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM NON-TSTM WND GST 9 WSW EARTH 34.19N 102.56W
03/08/2019 M58 MPH LAMB TX MESONET
&&
EVENT NUMBER LUB1900087
WESTONThe Cannon AFB radar (KFDX), 85 km away, was scanning. The volume nearest the first event began at 06:51 UTC.
27 thunderstorm wind. Local standard time, as filed.
Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
Measured by the Plainview AWOS.
Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
Measured at Lubbock airport.
Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
Gusts of 60 to 66 mph for four minutes. Measured by a Texas Tech University West Texas mesonet.
A sustained wind speed of 53 mph preceded this gust to 80 mph. Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
Measured by the Childress ASOS.
Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, March 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 800492, 800491, 800490, 800489, 800488, 800487, 800486, 800484, 800485, 800482, 800483, 800481, 800480, 800478, 800479, 800477, 800475, 800476, 800474, 800473, 800472, 800471, 800470, 800468, 800469, 800467, 800466.